Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 202, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 17, 2006, 4:35 PM CDT for Cherokee County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2006, 4:35 PM CDT (21:35 UTC)
- Expired
- Jul 17, 2006, 5:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Cherokee County, TX
The radar
The Shreveport radar (KSHV), 142 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.6 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3599 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:46 PM CDT, 49 minutes earlier.
Area forecast discussion, Jul 17, 3:46 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CDT MON JUL 17 2006
.DISCUSSION...
ANOTHER VERY HOT AFTERNOON WITH WIDELY SCATTERED ACTIVITY OVER
SOUTHWESTERN CWA...TO ISOLATED ACTIVITY CENTRAL SECTIONS...TO NO
ACTION OVER NORTHEASTERN SECTIONS. WATER VAPOR SHOWING THIS MID
LEVEL DRY AIR INTRUSION MOVING DOWN OVER AREA FROM THE NORTHEAST
LIKEWISE EVIDENT TO THIS AFTERNOONS STORM COVERAGE PATTERN.
IN THE NEAR TERM...AS THIS DRY AIR WORKS SOUTHWEST INTO TEXAS AND
WESTERN GULF POPS FOR TOMORROW AND WEDNESDAY LOOK QUITE BLEAK.
HOWEVER...BY THURSDAY A GOOD EASTERLY WAVE WILL PUSH IN BEHIND TO
FILL THE VOID. THIS SHOULD BE A GOOD SCENARIO FOR SEA BREEZE PUSH
INTO THE I-20 CORRIDOR OR EVEN FARTHER. GFS SHOWS THIS FEATURE
QUITE WELL RIGHT OVER THE CWA BY 00Z FRIDAY. BEYOND THAT THE SEA
BREEZE LIKELY TO BE LESS EFFECTIVE OVER AREA ON FRIDAY
AFTERNOON...BUT LEFT IN SLIGHT CHANCE FOR AFTERNOON HEAT AND
WEAKER RIDGE.
FOR THE WEEKEND...A SHORT WAVE TROUGH TO THE NORTH WILL NUDGE DOWN
BEHIND THE EASTERLY WAVE...THIS FEATURE LIKE WISE REFLECTED WELL ON
GFS. BOTH DAYS HAVE BLANKET 20 POPS AS SHORT WAVE SHOULD HELP OUT
WITH IF NOTHING ELSE A FRESH SET OF OUTFLOW BOUNDARIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 102 77 101 / 20 10 10 10
MLU 74 99 76 98 / 10 10 10 10
DEQ 72 102 73 102 / 20 0 0 10
TXK 76 103 76 102 / 20 0 0 10
ELD 71 101 74 101 / 10 0 0 10
TYR 79 102 78 100 / 20 10 10 10
GGG 77 102 76 100 / 20 10 10 10
LFK 76 98 76 97 / 20 20 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
LA...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES: AND
MCCURTAIN.
TX...HEAT ADVISORY UNTIL 7 PM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
24/14Hazardous weather outlook, Jul 17, 12:00 PM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON JUL 17 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-181100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA AND ADJACENT SOUTHWEST ARKANSAS...AS WELL AS ALL OF NORTHEAST TEXAS...NORTHWEST AND THE SOUTHERN SECTIONS OF NORTH CENTRAL LOUISIANA. STRONG HEATING WILL INTERACT WITH AVAILABLE LOW LEVEL MOISTURE AND SEVERAL REMNANT OUTFLOW BOUNDARIES FROM SHOWERS AND THUNDERSTORMS WHICH DEVELOPED SUNDAY AFTERNOON AND REMAIN OVER THE FOUR STATE REGION. SOME OF THE STORMS THAT DO DEVELOP MAY BRIEFLY BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...FREQUENT LIGHTNING...BRIEF HEAVY RAINFALL...AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 24/14
In the hours before
Local storm report, Jul 17, 3:02 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
302 PM CDT MON JUL 17 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM TSTM WND GST LOGANSPORT 31.97N 93.99W
07/17/2006 E60 MPH DESOTO LA PUBLIC
&&
D. BUTTSThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 4:49 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 26 min |
| Jul 17, 4:50 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 55 min |
| Jul 17, 5:21 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 24 min |
| Jul 17, 5:45 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches | 30 min |
| Jul 17, 6:18 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 14 min |
| Jul 17, 2:45 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.